Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 8, 2022, 1:49 AM MST for 26 counties in Nebraska. It took effect at Feb 8, 2022, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2022, 1:49 AM MST (08:49 UTC)
- In effect from
- Feb 8, 2022, 10:00 AM MST
- Expired
- Feb 8, 2022, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2815 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS83 KLBF 080849 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 249 AM CST Tue Feb 8 2022 NEZ219-090000- /O.UPG.KLBF.FW.A.0003.220208T1800Z-220209T0000Z/ /O.NEW.KLBF.FW.W.0003.220208T1700Z-220209T0000Z/ Loess Plains- 249 AM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208>210-090000- /O.NEW.KLBF.FW.W.0003.220208T1700Z-220209T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin- 249 AM CST Tue Feb 8 2022 /149 AM MST Tue Feb 8 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM CST /10 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...Between 15 and 25 percent. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
1 follow-up statement
675 WWUS83 KLBF 082353 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 553 PM CST Tue Feb 8 2022 NEZ204-206-208>210-219-090100- /O.EXP.KLBF.FW.W.0003.000000T0000Z-220209T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 553 PM CST Tue Feb 8 2022 /453 PM MST Tue Feb 8 2022/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... Winds are decreasing as humidity increases, therefore the Red Flag Warning will be allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 7, 10:42 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 7, 10:42 PM MST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1142 PM CST Mon Feb 7 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 333 PM CST Mon Feb 7 2022 Expect dry conditions with temperatures well above normal through tomorrow. Overnight lows tonight will only be in the upper 20s to lower 30s. A dry cold front will move through the area late tonight and downsloping winds will help boost highs tomorrow into the 50s and be near 60 degrees across south central Nebraska. Winds will increase significantly behind the front with soundings on BufKit showing a well mixed boundary layer with high momentum air at the top of the mixed layer and probabilistic guidance indicates gusts of 40 to 50 mph for most of the region. See fire weather discussion below for impacts on the wind and temps on fire weather tomorrow. .LONG TERM...(Wednesday through Monday) Issued at 333 PM CST Mon Feb 7 2022 As has been the case this winter, another northern stream system will slide down from the northwest on Wednesday and bring a chance for some precipitation to Nebraska late Wednesday into Wednesday night. Surface temperatures will initially support rain or rain/snow mix, but temperatures aloft are cool and surface temperatures will be falling after dark so expect a chance to mostly/all snow Wednesday night. There isn't much moisture for this system to work with and forcing is not particularly robust so expect any accumulations will be light, ranging from around half an inch or so up near the Pine Ridge to a dusting south of Interstate 80. The precipitation may linger a bit into early Thursday morning but expect Thursday to be generally dry after daybreak. A more vigorous system will push a cold front through on Friday. Moisture is again limited but the signal for wind in probabilistic guidance is increasing so will have to keep an eye on overall evolution during the next few days. Heading into the weekend, ensemble guidance has a good signal for a sharpening ridge over the western US with temperatures trending well above normal once again into the first part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1140 PM CST Mon Feb 7 2022 The main weather concern for aviation revolves around an increase in winds associated with a dry frontal passage. LLWS will exist across western and north central Nebraska beginning before sunrise and lasting into the late morning. Strong northwesterly wind gusts will pick up across the area, starting with northern Nebraska around sunrise and gradually increasing through the morning across southwest and central Nebraska. gusts around 40 knots will be possible in the early afternoon in the Sandhills. Winds will begin to decrease in the late afternoon and evening. && .FIRE WEATHER... Issued at 333 PM CST Mon Feb 7 2022 Winds behind a dry cold front will increase considerably tomorrow with gusts of 40 to 50mph possible across most of central and western Nebraska. Minimum Relative humidity will also fall into the 20 to 25 percent range, with values of 15 to 20 percent expected south of Interstate 80. The highest confidence in overlap of winds and lowest humidity will be across south central Nebraska over the Loess Plains where a Fire Weather Watch has been issued from Noon through 6PM Tuesday. However the strong gusty winds are a primary concern for tomorrow and fire weather headlines may be expanded. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for NEZ219. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Meltzer FIRE WEATHER...MBS
Hazardous weather outlook, Feb 7, 2:07 PM MST, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 307 PM CST Mon Feb 7 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-082115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CST Mon Feb 7 2022 /207 PM MST Mon Feb 7 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A Fire Weather Watch is in effect for Tuesday for central Nebraska. Minimum humidity will be 15 to 25 percent, with blustery northwest winds at 15-25 mph sustained. Gusts up to 50 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.